# SDR 2020F00046

- Difficulty date: September 12, 2019
- Submitted: November 12, 2019
- Operation: General aviation
- Aircraft: N252EV
- Make and model: Urocop EC 225 LP
- Aircraft serial: 2839
- Aircraft time: 4,314 hours, 9,040 cycles
- Engine: Tmeca MAKILA1A
- System (JASC): 6230 · Main Rotor Mast/Swashplate
- Part: Swashplate
- Part number: 332A31303201
- Part serial: M0117
- Condition: Damaged
- Location: Main Rotor
- Part time: 3,175 hours, 4,579 cycles
- Stage of operation: IN
- How discovered: M
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS SUBMISSION CORRECTS AND EFFECTIVELY REPLACES A PREVIOUS SUBMISSION ON THIS AIRCRAFT AT THE SAME DATE AND TIME.
DURING START UP THE PILOTS RECEIVED A CHIP LIGHT NOTIFICATION ON THE VMS SCREEN CORRESPONDING WITH A CHIP LIGHT IN THE MGB SYSTEM.  THE AIRCRAFT WAS SHUTDOWN AND ALL THREE OF THE MAGNETIC PLUGS FOR THE MGB WERE PULLED FOR INSPECTION.  DURING THE PROCESS NO TWO PLUGS WERE OUT AT THE SAME TIME.  THE FORWARD UPPER CHIP DETECTOR ON THE MGB WAS FOUND TO HAVE MULTIPLE CHIPS AND FLAKES.  THE OTHER TWO CHIP DETECTORS WERE FOUND TO BE CLEAN AND FREE OF ANY CHIPS OR FLAKES.  THE FILTER WAS REMOVED AND NO DEBRIS WAS FOUND.  THE OIL WAS DRAINED AND RAN THROUGH CHEESE CLOTH WITH NO FINDINGS NOTED. THE SUMP WAS REMOVED AND NO DEBRIS OR FLAKES FOUND THERE EITHER.  THE CHIPS AND FLAKES FOUND ON THE CHIP PLUG WERE INSPECTED AND DOCUMENTED PER SIN 3095-S-63-REV-2.  ALL FINDINGS WERE PROVIDED TO AIRBUS HELICOPTERS FOR REVIEW AND ANALYSIS WHO DETERMINED THAT THE MGB WAS TO BE REPLACED.
UPON RECEIPT OF THE REPLACEMENT MGB INITIAL INSPECTION FOR RECEIVING AND INSTALLATION WAS DONE.  THE 25G SENSOR LOCATED ON THE OUTSIDE OF THE SHIPPING CONTAINER THAT WAS IN THE CORRECT SPOT WAS TRIGGERED BUT A SECONDARY 25G SENSOR IN AN UNAPPROVED LOCATION ON THE CONTAINER WAS NOT TRIGGERED.  PER THE AIRBUS MANUALS, A SECONDARY INSPECTION OF THE 20G SENSOR MOUNTED ON THE TOP OF THE LIFTING SLING OF THE MGB WAS PERFORMED AND SINCE IT WAS NOT TRIGGERED THE MGB WAS CLEARED FOR INSTALLATION.  AFTER THE NEW MGB WAS INSTALLED ON THE AIRCRAFT AND WHILE THE AIRBUS TECH REP WAS ON SITE IT WAS DETERMINED THAT THE 20G SENSOR HAD NOT BEEN INSTALLED CORRECTLY.  THE PROPER PROCEDURE IS TO REMOVE THE SAFETY PIN FROM THE BOTTOM EXPOSING THE ADHESIVE ALLOWING IT TO BE MOUNTED PROPERLY BUT IN THIS CASE SOMEONE PRIOR TO SHIPPING THE MGB HAD NOT FOLLOWED PROCEDURE AND USED DOUBLE SIDED TAPE TO MOUNT THE 20G SENSOR WITH THE SAFETY PIN STILL INSTALLED WHICH WOULD NOT HAVE ALLOWED THE SENSOR TO TRIGGER IF NEEDED.
WHILE THE AIRBUS TECH REP CONSULTED WITH AIRBUS ABOUT THE VARIOUS ISSUES SURROUNDING THE SHIPPING CONDITIONS OF THE REPLACEMENT MGB, THE REMOVAL OF THE MRH MAST FROM THE ORIGINAL MGB WAS PERFORMED.  DURING THE FIRST STEP, THE MAGNETIC NR SENSORS WERE REMOVED AND BOTH FOUND TO HAVE CHIPS AND FLAKES PRESENT ON BOTH SENSORS.  THESE CHIPS WERE SENT TO THE LAB AND INSPECTED AND DOCUMENTED PER SIN 3095-S-63-REV-2 AND THE RESULTS PROVIDED TO AIRBUS FOR REVIEW AND ANALYSIS.  THE MRH MAST WAS REMOVED AND THERE WAS DAMAGE FOUND ON THE HARMONIC WHEEL THAT COULD NOT BE DETERMINED AS TO THE CAUSE.  THE CLOSEST OBJECT TO THE HARMONIC WHEEL IS THE 2 NR SENSORS AND NEITHER SHOWED ANY SIGN OF IMPACT DAMAGE THAT COULD HAVE BEEN CAUSED BY IMPROPER INSTALLATION.  
BASED ON THE NEW FINDINGS, AIRBUS HAS DETERMINED THAT THE MRH MAST BEARING TO BE AT FAULT AND FOR THE MRH TO BE REPLACED.  AIRBUS PROVIDED GUIDANCE FOR FURTHER INSPECTIONS TO BE PERFORMED ON THE MGB (MMA 05.53.00.218 PARA 3.1.2.1) AND IF NO FINDING WERE FOUND TO REINSTALL THE ORIGINAL MGB ON THE AIRCRAFT WITH A NEW MRH MAST ASSEMBLY.
